I had to be taken off of Metformin. IT made me so sick.It brought my sugar down but the side effects are just to much.It has affected over half of the diabetic I know.And that is a family of diabetes. Everything fron chronic flatulence (gas) to terrible abdominal painto chronic fatigue. I think most people are trying it is because they can get it for $4. at walmart.
I was taking avandia and had chest pains. My dr changed me to metformin after that. That is why I'm taking the metformin now and not the avandia. Thanks for the response though. I appreciate all responses from all who read the question.
When I began taking meds for diabetes I wasn't aware of all the many side effects that would come with changing my diet and adding those meds. At first I thought the chills and upset stomach were the flu or attributed them to another med I was taking. Now, I realize that with the difference in my glucose levels, I get cold or overly warm in accordance with which direction the reading goes. If it's low, I get chilled, when it's higher, I tend to feel overly warm.
It's taking me a while to learn all of this but as we all must do, I am trying to learn what works best for me individually.
I wish you the best with your meds and the diabetes.
Oh! I learn that too. When you said chill, where are the area? And warm/hot, also where are the area of your body will react? I always get chilled at the back of my chest. Now the tummy area as well. When those area chilled, my feet and hands are warm!
When I took Metformin and iron then I get constipated (very). Just by Metformin, I'm fine. I pushed too hard and my uterus fall out!
At the time I began having those chills I had just started taking diabetes medications and wasn't aware that they could have that much of an effect on different parts of the body. Things like feeling like you have a fever or the flu or like having a hot flash. I've found that the chills I spoke of in an earlier post are like all over chills. The kind of chills you get when you have a fever. I do have hot and cold spots on my body though such as I feel quite warm on my tummy but my feet and hands are cold. This I attributed to the hands and feet being the extremeties of the body and my age.
I am so glad I read this..........I have been moved up to 1000 twice a day of the Metformin........I have felt almost like I am hormonal the last week......hot flashes, fatigue, irritability and extreme hunger.........I thought I was finally going into menopause............now reading this I am not so sure.I have not been able to sleep due to the hot flashes and then chills at night.
I have backed down to 500 twice a day and feel 100% better.........My stomach is better on 500mg..... I seem to do fine on the 500 twice a day.
I am on this for Insulin resistance not diabetes...........my fast bs and 2 hour has been fine......
I get labs drawn tomorrow so we will see what it shows.............